Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 36, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 18, 2015, 7:03 PM CDT for Ogle County, Winnebago County, Illinois. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2015, 7:03 PM CDT (00:03 UTC)
- Expired
- Aug 19, 2015, 2:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ogle County, IL, Winnebago County, IL
The radar
The Quad Cities radar (KDVN), 112 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:00 PM CDT | FLASH FLOOD | Rockford, IL | REPORTS OF HIGH WATER AND DRAINAGE ISSUES MAINLY ACROSS THE NORTHEAST AND SOUTHEAST PORTIONS OF THE CITY WITH CARS FLOATING IN THE STANDING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
860
WGUS53 KLOT 190003
FFWLOT
ILC141-201-190700-
/O.NEW.KLOT.FF.W.0036.150819T0003Z-150819T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CDT TUE AUG 18 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 200 AM CDT WEDNESDAY
* AT 702 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. OVER THE PAST HOUR BETWEEN 2 AND 3 INCHES OF RAIN
HAS FALLEN ACROSS WESTERN WINNEBAGO COUNTY SOUTH THROUGH CENTRAL
OGLE COUNTY. THUNDERSTORMS ARE SLOWLY LIFTING NORTHEAST AND WILL
CONTINUE TO PRODUCE HEAVY RAINFALL OVER THE NEXT COUPLE OF HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKFORD...BELOIT...LOVES PARK...MACHESNEY PARK...ROCHELLE...SOUTH
BELOIT...ROCKTON...OREGON...MOUNT MORRIS...ROCKFORD AIRPORT...
ROSCOE...BYRON...CHERRY VALLEY...WINNEBAGO...POLO...PECATONICA...
FORRESTON...DURAND...HILLCREST AND STILLMAN VALLEY.
THIS INCLUDES...
CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE
COUNTY FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY
COLLEGE...ROCKFORD SPEEDWAY...WHITE PINES STATE PARK...AND WINNEBAGO
COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4250 8894 4189 8894 4189 8933 4190 8940
4189 8942 4191 8943 4191 8946 4190 8963
4193 8963 4193 8969 4220 8969 4220 8940
4250 8940
$$
BEACHLER2 follow-up statements
628
WGUS73 KLOT 190119
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
819 PM CDT TUE AUG 18 2015
ILC141-201-190700-
/O.CON.KLOT.FF.W.0036.000000T0000Z-150819T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-WINNEBAGO IL-
819 PM CDT TUE AUG 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY FOR OGLE AND WINNEBAGO COUNTIES...
AT 813 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL TOTALS HAVE RANGED FROM
2 TO 3 INCHES ACROSS CENTRAL WINNEBAGO COUNTY STRETCHING SOUTH
THROUGH CENTRAL OGLE COUNTY...WITH LOCALLY HIGHER TOTALS BETWEEN
WINNEBAGO AND BYRON. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
THUNDERSTORMS WILL CONTINUE TO MOVE EAST...AND SLOWLY BRING AN END
TO THE TORRENTIAL DOWNPOURS FROM WEST TO EAST.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKFORD...BELOIT...LOVES PARK...MACHESNEY PARK...ROCHELLE...SOUTH
BELOIT...ROCKTON...OREGON...MOUNT MORRIS...ROCKFORD AIRPORT...
ROSCOE...BYRON...CHERRY VALLEY...WINNEBAGO...POLO...PECATONICA...
FORRESTON...DURAND...HILLCREST AND STILLMAN VALLEY.
THIS INCLUDES... CASTLE ROCK STATE PARK...LOWDEN STATE PARK...OGLE
COUNTY FAIRGROUNDS...ROCK CUT STATE PARK...ROCK VALLEY
COLLEGE...ROCKFORD AVIATORS BASEBALL...ROCKFORD SPEEDWAY...WHITE
PINES STATE PARK...AND WINNEBAGO COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4250 8894 4189 8894 4189 8933 4190 8940
4189 8942 4191 8943 4191 8946 4190 8963
4193 8963 4193 8969 4220 8969 4220 8940
4250 8940
$$
BEACHLER771
WGUS73 KLOT 190341
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1041 PM CDT TUE AUG 18 2015
ILC141-190348-
/O.CAN.KLOT.FF.W.0036.000000T0000Z-150819T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-
1041 PM CDT TUE AUG 18 2015
...THE FLASH FLOOD WARNING FOR OGLE COUNTY IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.
LAT...LON 4249 8894 4215 8894 4215 8917 4220 8917
4220 8940 4250 8940
$$
ILC201-190700-
/O.CON.KLOT.FF.W.0036.000000T0000Z-150819T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINNEBAGO IL-
1041 PM CDT TUE AUG 18 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
WEDNESDAY FOR WINNEBAGO COUNTY...
AT 1038 PM CDT...DOPPLER RADAR INDICATED THE THUNDERSTORMS THAT
PRODUCED HEAVY RAIN ACROSS THE WARNED AREA HAVE ENDED...HOWEVER
FLASH FLOODING IS EXPECTED TO CONTINUE. RAINFALL TOTALS ACROSS
CENTRAL AND SOUTHERN WINNEBAGO COUNTY WERE BETWEEN 2 AND 3 INCHES
WITH LOCALLY HIGHER TOTALS JUST WEST OF DOWNTOWN ROCKFORD.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ROCKFORD...LOVES PARK...MACHESNEY PARK...SOUTH BELOIT...ROCKTON...
ROCKFORD AIRPORT...ROSCOE...CHERRY VALLEY...WINNEBAGO...PECATONICA...
DURAND...LAKE SUMMERSET...DAVIS JUNCTION AND NEW MILLFORD.
THIS INCLUDES... ROCK CUT STATE PARK...ROCK VALLEY
COLLEGE...ROCKFORD AVIATORS BASEBALL...ROCKFORD SPEEDWAY...AND
WINNEBAGO COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4249 8894 4215 8894 4215 8917 4220 8917
4220 8940 4250 8940
$$
BEACHLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 6:51 PM CDT, 12 minutes earlier.
Area forecast discussion, Aug 18, 6:51 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 651 PM CDT TUE AUG 18 2015 .MESOSCALE DISCUSSION... 514 PM CDT TORNADO WATCH HAS BEEN EXPANDED TO INCLUDE MORE AREAS IN NORTHERN ILLINOIS...EXCEPT COOK AND LAKE COUNTIES IL AT THIS TIME. ISOLATED THUNDERSTORM DEVELOPMENT OUT AHEAD OF MAIN LINE OF THUNDERSTORMS APPROACHING NORTHWEST ILLINOIS WILL LIKELY CONTINUE AT LEAST FOR THE NEXT ONE TWO HOURS ACROSS NORTHERN ILLINOIS. LATEST RADAR IMAGERY DEPICTING RATHER ORGANIZED STORMS...WITH ROTATING UPDRAFTS AND A HISTORY OF PRODUCING TORNADOES...PERSISTING ACROSS THE AREA. THE ENVIRONMENT OUT AHEAD OF THESE CURRENT STORMS HAS SHOWN SIGNS OF BECOMING SLIGHTLY MORE FAVORABLE FOR ADDITIONAL TORNADIC DEVELOPMENT. SO HAD DECIDED TO EXPAND THE WATCH FURTHER EAST THROUGH 10 PM CDT THIS EVENING. THE FURTHER NORTHEAST INTO NORTHEAST ILLINOIS AND NORTHWEST INDIANA...THE LESS FAVORABLE THE ENVIRONMENT IS AND WILL BE. WITH THIS IN MIND...DECIDED TO EXCLUDE LAKE/COOK AND AREAS IN NORTHWEST ILLINOIS AT THIS TIME. WILL CONTINUE TO MONITOR TRENDS AND ASSESS POSSIBLE EXPANSION OF CURRENT WATCH IN AREA AND TIME...WHILE THUNDERSTORMS EVOLVE OVER THE NEXT SEVERAL HOURS. RODRIGUEZ && .SHORT TERM... 212 PM CDT THROUGH WEDNESDAY VERY DYNAMIC SYSTEM FOR MID AUGUST IS MOVING THROUGH THE CENTRAL PLAINS AND INTO THE MIDWEST THIS AFTERNOON...AND WILL BRING THE CHANCE FOR SEVERE THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED TORNADOES...WITH SEVERE HAIL NOT OUT OF THE QUESTION. LOCALLY...DESTABILIZATION HAS BEEN SLOWER GOING DUE TO EXTENSIVE LOW TO MID LEVEL CLOUD COVER OVER MUCH OF NORTHEAST ILLINOIS...BUT SLOW DESTABILIZATION DOES CONTINUE...ESPECIALLY ALONG AND WEST OF THE INTERSTATE 39 CORRIDOR...WHERE A TORNADO WATCH IS IN EFFECT THROUGH MID EVENING... AND JUST TO THE SOUTH OF LIVINGSTON/FORD/IROQUOIS COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS EVENING. WEAKER DESTABILIZATION FARTHER NORTH HAS LED TO A QUICK DECAY OF STORMS AS THEY MOVE NORTHWARD...BUT MODEL GUIDANCE DOES CONTINUE TO SUGGEST WEAK TO MODEST DESTABILIZATION WILL CONTINUE TO SPREAD NORTHWARD INTO NORTHERN ILLINOIS THROUGH THE AFTERNOON AND EVENING HOURS. EXPECT THAT AS THIS OCCURS...SOME ISOLATED SHOWERS AND STORMS WILL CONTINUE TO CREEP NORTHWARD THROUGH THE AFTERNOON. SHEAR IS STILL WEAK ACROSS THE AREA PER SPC MESOANALYSIS AND KLOT VWP...SO FEEL THE SEVERE THREAT IN THE NEAR TERM IS SMALL. SHORT TERM GUIDANCE IS IN GOOD AGREEMENT IN A LEAD WAVE IN CENTRAL MO/IA OUT AHEAD OF THE MAIN LOW MOVING INTO NW AND NC ILLINOIS...DRIVING A BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE AREA. HIGHEST CONFIDENCE IN COVERAGE IS IN ILLINOIS...WITH POTENTIALLY LOWER COVERAGE IN EASTERN ILLINOIS AND NORTHWEST INDIANA. LOW AND MID LEVEL SHEAR WILL INCREASE SIGNIFICANTLY AHEAD OF THE LINE OF STORMS. AND WHILE INSTABILITY WILL NOT BE SUPER HIGH...IT WILL BE ENOUGH TO SUGGEST A SEVERE THUNDERSTORM RISK EXISTS WITH THIS LINE. A TORNADO WATCH WAS ISSUED FOR NORTH CENTRAL ILLINOIS AND ALONG THE INTERSTATE 39 CORRIDOR DUE TO THE STRONG LOW LEVEL WIND SHEAR AND LOCALIZED BACKING OF SURFACE WINDS CLOSER TO THE SURFACE LOW OUT WEST THAT BRINGS AN ISOLATED TORNADO THREAT. DAMAGING WINDS ARE THE MAIN HAZARD...BUT ANY SUPERCELLULAR DEVELOPMENT WOULD ALSO BRING A HAIL THREAT...WITH SUPERCELLS POSSIBLE GIVEN THE INCREASED DEEP LAYER SHEAR. AFTER THIS LEAD WAVE MOVES THROUGH THIS EVENING...THERE WILL LIKELY BE AT LEAST A SHORT LULL IN THE ACTIVITY. SOME UNCERTAINTY EXISTS TO HOW WIDESPREAD ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE OVERNIGHT...BUT THE MAIN UPPER LOW WILL BE INCHING CLOSER TO THE AREA...AND ADDITIONAL ENERGY WILL SPREAD OUT AHEAD OF IT TONIGHT. THE STRONGER FORCING REMAINS TIED TO THE LOW...BUT MOISTURE TRANSPORT REMAINS FOCUSED INTO THE AREA TO SUGGEST AT LEAST SOME SCATTERED ACTIVITY OVERNIGHT. ON TUESDAY...THE OCCLUDED FRONT ASSOCIATED WITH THIS SYSTEM WILL SPREAD ACROSS THE AREA. IT WILL BE A BREEZY TO WINDY DAY.. THE UPPER LOW APPROACHES...AND A STRENGTHENING UPPER LEVEL JET WILL SUPPORT SOME LOWER TOPPED SHOWERS/ISOLATED STORMS IN THE MORNING AREA-WIDE... THEN INSTABILITY WILL BUILD AHEAD OF THE FRONT IN THE AFTERNOON IN NORTHWEST INDIANA WHERE A MARGINAL RISK FOR SEVERE WEATHER EXISTS TOMORROW AFTERNOON. KMD && .LONG TERM... 309 PM CDT WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... BEGINNING OF THE PERIOD WEDNESDAY EVENING WILL SEE EASTWARD MOVING FRONTAL BOUNDARY EXITING TO THE EAST OF THE CWA...WHILE SURFACE LOW CONTINUES TO LIFT NORTH THROUGH THE GREAT LAKES. ALTHOUGH THUNDERSTORM ACTIVITY WILL ALSO BE WELL EAST OF THE AREA...IT DOES APPEAR THAT ADDITIONAL SHOWER ACTIVITY WILL BE POSSIBLE AT LEAST THROUGH THE EVENING TIME FRAME MAINLY FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. THIS IS DUE TO AN ADDITIONAL STRONGER VORT LOBE ANTICIPATED TO LIFT NORTHEAST OUT AHEAD OF THE LARGE UPPER LEVEL CENTER OVER THE UPPER MIDWEST. DID INCREASE POPS DURING THE EVENING AND EVEN HAVE SOME LINGERING SLIGHT CHANCE POPS OVER NORTHWEST INDIANA BEYOND MIDNIGHT...AS THIS PRECIP MAY BE SLOW TO EXIT. DRIER AIR EXPECTED TO CONTINUE PUSHING OVER THE AREA THURSDAY INTO THURSDAY NIGHT AND WHILE SUNNIER/DRY CONDITIONS ARE EXPECTED...RELATIVELY COOLER AIRMASS STILL IN PLACE WILL ONLY ALLOW TEMPS TO RISE TO THE MID TO UPPER 70S. COOLER NIGHTS WILL ALSO BE OBSERVED...WITH SOME LOCATIONS LOWERING TO THE LOWER 50S. FRIDAY THROUGH TUESDAY... DRY AND SUNNY CONDITIONS LOOK TO CONTINUE INTO FRIDAY...WHILE BACKING LOW/MID LEVEL WINDS WILL ALLOW FOR A PERIOD OF WAA. THIS SHOULD HELP TEMPS REBOUND BACK INTO THE LOWER 80S ON FRIDAY...WITH THIS WARM AND DRY TREND TO CONTINUE INTO SATURDAY. LATEST GUIDANCE HAS SLOWED THE ARRIVAL OF THE NEXT SYSTEM THIS WEEKEND WITH CONDITIONS BEGINNING TO APPEAR ON THE DRY SIDE EVEN INTO SATURDAY NIGHT. HOWEVER...WITH SOME SLIGHT DIFFERENCE IN TIMING...SLIGHT CHANCE TO CHANCE POPS REMAIN SATURDAY NIGHT MAINLY FOR NORTHERN ILLINOIS...BUT WITH AN ARRIVAL OF SHOWER/THUNDERSTORM ACTIVITY LIKELY NOT ARRIVING UNTIL AFTER MIDNIGHT. SUNDAY APPEARS TO BE THE MORE ACTIVE DAY THIS WEEKEND AND EVEN INTO EARLY NEXT WEEK...AS SURFACE LOW/FRONT ARE EXPECTED TO PUSH EAST ACROSS THE AREA DURING THIS TIME. TOO EARLY TO TELL HOW INTENSE THE STORMS COULD BE GIVEN SOME UNCERTAINTY WITH REGARD TO TIMING OF FROPA AND POTENTIAL PRECIP WHICH COULD ACT TO LIMIT HOW UNSTABLE THE AREA DOES GET. HOWEVER...WILL NEED TO MONITOR THIS TIME FRAME FOR POSSIBLE STRONG TO SEVERE STORMS...AS MOISTURE AND INSTABILITY WILL LIKELY INCREASE OUT AHEAD OF THIS SYSTEM/DECENT FORCING. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * LINE OF THUNDERSTORMS ARRIVING AT THE TERMINALS AROUND 01Z AND PERSISTING THROUGH AROUND 03Z. * ADDITIONAL SHOWERS POSSIBLE AFTER MIDNIGHT INTO THE EARLY MORNING HOURS. * SOUTHWEST WINDS GUSTING TO ARND 20 KT WEDNESDAY. * MVFR CIGS PSBL EARLY WEDNESDAY MORNING. JEE //DISCUSSION...UPDATED 00Z... A LINE OF SHOWERS AND THUNDERSTORMS IS SLOWLY MARCHING ACROSS WESTERN ILLINOIS AND WILL REACH THE EASTERN TERMINALS ARND 01Z TO 02Z. THE STORMS WILL PRODUCE HEAVY RAIN AND THERE IS A CHANCE SOME STORMS MAY BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS. WINDS WILL FLIP TO SOUTHWEST OR NORTHWEST BEHIND THE STORMS AND THEN REMAIN SOUTHWEST OVERNIGHT. ADDITIONAL SHOWERS ARE POSSIBLE OVERNIGHT BUT HAVE LOW CONFIDENCE IN THE ACTUAL OCCURRENCE AND COVERAGE OF THESE SHOWERS. MVFR CIGS ARE POSSIBLE OVERNIGHT INTO WEDNESDAY MORNING...BUT KEPT ONLY SCT MVFR CIGS IN THE TAFS SINCE THERE ARE VERY FEW SITES WITH MVFR CEILINGS RIGHT NOW. THE MAIN LOW RESPONSIBLE FOR THIS EVENING/S STORMS IS OUT OVER SOUTHERN MINNESOTA AND IOWA...AND IT WILL MOVE OVER NORTHERN WISCONSIN BY DAYBREAK. THE LOWS COLD FRONT WILL SWING THROUGH WEDNESDAY MORNING AS WELL WITH SOUTHWEST WINDS GUSTING TO ARND 20 MPH BEHIND IT. JEE //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH CONFIDENCE IN TS TIMING. * LOW CONFIDENCE IN OCCURRENCE AND COVERAGE OF VCSH TONIGHT. * LOW CONFIDENCE IN CIGS/VSBY WED MORNING. * HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS. JEE //OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z... THURSDAY...VFR. WEST WINDS BCMG SOUTHWEST OVERNIGHT. FRIDAY...VFR. SOUTHWEST WINDS BCMG SOUTH. SATURDAY...SCHC TSRA OVERNIGHT. VFR. SSE WINDS. SUNDAY...TSRA. SW WINDS BCMG NW. MONDAY...VFR. NW WINDS. JEE && .MARINE... 309 PM CDT FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE CENTRAL PART OF THE LAKE...WHILE STRONGER SURFACE LOW CONTINUES TO SLOWLY LIFT NORTH/NORTHEAST. THIS HAS ALLOWED FOR A CONTINUED VARYING WIND FIELD ACROSS THE ENTIRE LAKE...WHILE EAST NORTHEAST WINDS ARE BEING OBSERVED OVER THE NORTH HALF AND EAST SOUTHEAST WINDS ARE OCCURRING ACROSS THE SOUTH HALF. THIS VARIABILITY WILL LIKELY CHANGE TONIGHT AS THIS SURFACE LOW CONTINUES TO LIFT NORTH. EXPECT A TREND TOWARDS SOUTH TO SOUTHEAST WINDS FOR THE ENTIRE LAKE TONIGHT INTO WEDNESDAY MORNING WHILE SPEEDS INCREASE TO 30 KT. SOUTHERLY WINDS TO 30 KT WILL PREVAIL ON WEDNESDAY AND THEN BECOME MORE SOUTHWEST LATE WEDNESDAY AND WEDNESDAY NIGHT...BEFORE TURNING MORE WESTERLY ON THURSDAY. THROUGHOUT THIS ENTIRE PERIOD...WINDS TO 30 KT WILL BE LIKELY. HAVE NOT INCLUDED ANY MENTION OF GALES IN THE FORECAST...BUT WILL NEED TO CONTINUE TO MONITOR FOR AT LEAST A PERIOD OF GALE FORCE GUSTS. RODRIGUEZ && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 4:41 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 441 PM CDT TUE AUG 18 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 192145- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE: WIND GUSTS IN EXCESS OF 60 MPH. SMALL HAIL. FREQUENT LIGHTNING. HEAVY DOWNPOURS WITH LOCALIZED FLOODING. DISCUSSION...INCLUDING AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON MAINLY SOUTH OF INTERSTATE 80...BUT WITH MORE WIDESPREAD THUNDERSTORMS EXPECTED TO QUICKLY INCREASE THROUGH EARLY THIS EVENING ACROSS ALL OF NORTHERN ILLINOIS. THESE THUNDERSTORMS WILL THEN SPREAD EAST OVER THE REMAINING OUTLOOK AREA OVERNIGHT. ALTHOUGH THE HIGHEST RISK FOR SEVERE WEATHER IS ACROSS NORTHERN ILLINOIS THIS EVENING...REMAINING AREAS IN NORTHEAST ILLINOIS AND NORTHWEST INDIANA WILL STILL OBSERVE A RISK FOR SEVERE WEATHER OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY...AND ARE EXPECTED TO RETURN AGAIN SATURDAY NIGHT INTO SUNDAY. SOME OF THE THUNDERSTORMS ON WEDNESDAY COULD BE SEVERE...MAINLY OVER FAR NORTHEASTERN AND EAST CENTRAL ILLINOIS AND NORTHWESTERN INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && LMZ740>745-192145- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THIS EVENING. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY AFTERNOON THROUGH THURSDAY. THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO RETURN SATURDAY NIGHT INTO SUNDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-192145- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 441 PM CDT TUE AUG 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY. THE STRONGEST STORMS MAY PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO RETURN SATURDAY NIGHT INTO SUNDAY. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Aug 18, 4:44 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 1 SE CORNELL 40.98N 88.72W
08/18/2015 LIVINGSTON IL LAW ENFORCEMENT
BRIEF TOUCHDOWN.
&&
BNLocal storm report, Aug 18, 5:12 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TORNADO 5 S PONTIAC 40.80N 88.64W
08/18/2015 LIVINGSTON IL TRAINED SPOTTER
5 MILES S OF PONTIAC OR 2 MILES NORTH OF CHENOA. JUST
WEST OF I-55.
&&
BNLocal storm report, Aug 18, 5:16 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT TUE AUG 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO 6 SSW PONTIAC 40.80N 88.70W
08/18/2015 LIVINGSTON IL LAW ENFORCEMENT
RELAYED BY STATE POLICE. LOCATION ESTIMATED FROM RADAR.
&&
LENNINGSpecial weather statement, Aug 18, 6:53 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT TUE AUG 18 2015
ILZ020-021-032-039-190045-
KENDALL IL-FORD IL-LIVINGSTON IL-GRUNDY IL-
653 PM CDT TUE AUG 18 2015
...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FORD...LIVINGSTON...
SOUTHWESTERN KENDALL AND GRUNDY COUNTIES UNTIL 745 PM CDT...
AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LELAND TO 9 MILES SOUTHEAST
OF STREATOR TO NEAR FARMER CITY...AND MOVING NORTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
YORKVILLE... MORRIS... PONTIAC...
DWIGHT... FAIRBURY... GIBSON CITY...
GARDNER... GRIDLEY... FORREST...
CHATSWORTH... FLANAGAN... ODELL...
MAZON... GIBSON... CORNELL...
SAUNEMIN... ELLIOTT... LISBON...
SIBLEY... VERONA...
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 188 AND 227.
I-80 BETWEEN MILE MARKERS 105 AND 118.
THIS INCLUDES...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...
AND WILLIAM G STRATTON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4062 8846 4062 8858 4076 8858 4075 8893
4094 8893 4111 8868 4111 8857 4112 8858
4117 8859 4119 8856 4162 8856 4166 8835
4040 8825 4040 8846
TIME...MOT...LOC 2352Z 233DEG 32KT 4159 8882 4101 8872 4031 8867
BIRKThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:15 PM CDT | Tornado Warning | LOT | Will | 30 min |
| Aug 18, 7:36 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Kendall, Will | 39 min |
| Aug 18, 7:41 PM CDT | Special Weather Statement | LOT | DuPage | 34 min |
| Aug 18, 7:59 PM CDT | Special Weather Statement | LOT | Cook | 46 min |
| Aug 18, 8:05 PM CDT | Tornado Warning | LOT | DuPage | 25 min |
| Aug 18, 8:11 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Lake, Will | 6 hr |
| Aug 18, 8:11 PM CDT | Special Marine Warning | LOT | 94 min | |
| Aug 18, 8:20 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 25 min |
| Aug 19, 3:22 AM CDT | Small Craft Advisory | LOT | 43 hr | |
| Aug 19, 4:33 AM CDT | River Flood Advisory | LOT | Will | 36 hr |
Nearby
Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.